Turn on thread page Beta

Cerelle mini pill and depression? watch

Announcements
    • #1
    • Thread Starter
    #1

    Hi all, I’ve been taking the mini pill Cerelle for almost 3 months now and I feel like I may be experiencing depression. I have previously used this pill before, and experienced extreme mood swings and bouts of low mood. However since using this pill again I feel like I’ve had continuous low mood, with only a few days of normality. I am unsure whether this is a result of the pill. My gp is a huge advocate of contraception and claims that it cannot cause such side effects, and if it does, the positives (not getting pregnant) outweigh the negatives. I was wondering if anyone else has experienced this, and if coming off the pill has helped?
    I often don’t want to go out, and also have little to no sex drive which defeats the purpose of using the pill!
    Posted on the TSR App. Download from Apple or Google Play
    Offline

    13
    ReputationRep:
    I didn't take Cerelle, but I have tried two or three others and I can absoultely confirm that for me personally contraceptive pills have negative side effects on my mental health. I would get mood swings, when I was down I felt hopeless, and they tended to exagerate existing problems I had with stress. When I got stressed, being on the pill made it much worse because it would mess with my hormones. I wasn't in a relationship for a while so I came off it and I noticed the difference very quickly. The thing is, it's likely that most contraceptive pills will have a similar affect, but I would definetely recommend trying out some different ones and see which kind fits you best. It's not the case at all that the benefits outweigh the negatives, your mental health is important and should come first. So try out some different ones, give them a couple of months or so each and see how you feel. It'll be a long process of trial and error, but when you find the one that works best for you you can stick by it. Hope this helps
    • #1
    • Thread Starter
    #1

    (Original post by Kanairee)
    I didn't take Cerelle, but I have tried two or three others and I can absoultely confirm that for me personally contraceptive pills have negative side effects on my mental health. I would get mood swings, when I was down I felt hopeless, and they tended to exagerate existing problems I had with stress. When I got stressed, being on the pill made it much worse because it would mess with my hormones. I wasn't in a relationship for a while so I came off it and I noticed the difference very quickly. The thing is, it's likely that most contraceptive pills will have a similar affect, but I would definetely recommend trying out some different ones and see which kind fits you best. It's not the case at all that the benefits outweigh the negatives, your mental health is important and should come first. So try out some different ones, give them a couple of months or so each and see how you feel. It'll be a long process of trial and error, but when you find the one that works best for you you can stick by it. Hope this helps
    I’m glad I’m not the only one! The problem is my gp won’t prescribe another pill for me. I cannot take the combined pill and she simply will not prescribe other POP pills. I am in a relationship but I’m starting to think using the pill isn’t worth the mental health impact. Making the decision to stop taking the pill is proving itself difficult for me.
    Posted on the TSR App. Download from Apple or Google Play
    Offline

    13
    ReputationRep:
    (Original post by Anonymous)
    I’m glad I’m not the only one! The problem is my gp won’t prescribe another pill for me. I cannot take the combined pill and she simply will not prescribe other POP pills. I am in a relationship but I’m starting to think using the pill isn’t worth the mental health impact. Making the decision to stop taking the pill is proving itself difficult for me.
    I would definetely think about changing your GP. She doesn't sound like she has your best interests at heart, for whatever reason. If you're not happy with the pill you're on, it's her obligation to change it to make it easier for you to manage, unless she has some reason to believe that changing it will affect you negatively, which it doesn't sound like is the case. I'd look into changing your GP, I can't say I've ever had problems in the past changing my prescription if I wasn't happy with the pill I was on
    • Community Assistant
    Offline

    19
    ReputationRep:
    Community Assistant
    Different pills do affect different women differently (!) and if your GP won't recognise this and prescribe something else, then yes, it's time to change your GP.

    What other methods would you consider?
 
 
 
Reply
Submit reply
Turn on thread page Beta
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: March 6, 2018
Poll
Cats or dogs?

The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

Write a reply...
Reply
Hide
Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.